Health withdraws the food supplement ‘Natur Cap Cápsulas’ from the market
The Spanish Agency for Medicines and Health Products (AEMPS), dependent on the Ministry of Health, has withdrawn from the market the food supplement ‘Natur Cap Cápsulas’, marketed by the company Natual And Different, for containing tadalafil and sildenafil and not being declared on the labeling, which only indicates components of products of plant origin.
The AEMPS has been made aware of this fact by the Health Department of the Basque Government, within the framework of the Special Food Program of the Autonomous Community of the Basque Country (CAPV), as well as that its marketing had not been notified to the competent authorities, failing to comply what is provided for in current regulations for this type of products.
And, as the AEMPS has recalled, the inclusion of the active ingredients tadalafil and sildenafil in sufficient quantities to restore, correct or modify a physiological function by exerting a pharmacological actionconfers this product the status of medicine as established in article 2a of the consolidated text of the Law on Guarantees and Rational Use of Medicines and Health Products approved by Royal Legislative Decree 1/2015.
Tadalafil, known by its brand name as ‘Cialis’, and sildenafil, known as ‘Viagra’, are indicated to restore impaired erectile function by increasing penile blood flow by selective inhibition of phosphodiesterase 5 (PDE-5). ).
In fact, PDE-5 inhibitors are contraindicated in patients with acute myocardial infarction, unstable angina, exertional angina, heart failure, uncontrolled arrhythmias, hypotension, uncontrolled arterial hypertension, history of cerebral ischemic attack (ischemic stroke), in patients with severe hepatic impairment and in people with a history of non-arteritic anterior ischemic optic neuropathy or with inherited degenerative retinal disorders such as retinitis pigmentosa.
It also has numerous interactions with other medications, Adverse reactions of varying severity may also appear to be taken into consideration, such as cardiovascular reactions.since its consumption has been associated with acute myocardial infarction, unstable angina, ventricular arrhythmia, palpitations, tachycardia, stroke, even sudden cardiac death, which have occurred to a greater extent in patients with a history of cardiovascular risk factors.
In this sense, the AEMPS has warned that this product is presented as a sexual stimulant, “hiding its true composition from the consumer and giving misleading information” about its supposed natural origin and safety.
“In particular, The presence of tadalafil and sildenafil poses a risk to those individuals especially susceptible to adverse reactions. with the consumption of PDE-5 inhibitors. Precisely, these individuals could resort to products of this type, supposedly natural, plant-based, as a theoretically safe alternative to authorized prescription medications that would be contraindicated. Therefore, this adulteration leads to exposing the subject who consumes them to a significant risk to their health,” the agency said.